Alert archive / Mississippi / Wind Advisories in 2013
Wind Advisory 11, NWS Jackson, MS
NWS Jackson, MS issued this wind advisory at Apr 17, 2013, 3:00 PM CDT for 12 counties in Mississippi; 6 parishes in Louisiana; Ashley County, Chicot County, Arkansas. It took effect at Apr 18, 2013, 10:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2013, 3:00 PM CDT (20:00 UTC)
- In effect from
- Apr 18, 2013, 10:00 AM CDT
- Expired
- Apr 18, 2013, 10:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Jackson, MS
Counties Ashley County, AR, Chicot County, AR, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, West Carroll Parish, LA, Bolivar County, MS, Carroll County, MS, Grenada County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Leflore County, MS, Montgomery County, MS, Sharkey County, MS, Sunflower County, MS, Washington County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 119 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1461 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
222 WWUS74 KJAN 172000 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT WED APR 17 2013 ...WINDY CONDITIONS EXPECTED OVER MUCH OF THE ARKLAMISS DELTA ON THURSDAY AHEAD OF STRONG COLD FRONT... ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>028-034>036- 040>042-180400- /O.NEW.KJAN.WI.Y.0011.130418T1500Z-130419T0300Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...CLEVELAND...INDIANOLA...RULEVILLE... GREENWOOD...GRENADA...VAIDEN...NORTH CARROLLTON...CARROLLTON... WINONA...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA... LEXINGTON...PICKENS...GOODMAN...MAYERSVILLE...ROLLING FORK... ANGUILLA...YAZOO CITY 300 PM CDT WED APR 17 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CDT THURSDAY. * TIMING: 10 AM CDT THURSDAY THROUGH 10 PM CDT THURSDAY EVENING. * WINDS: SOUTH WINDS OF 25 TO 30 MPH WITH GUSTS AS HIGH AS 40 MPH ANTICIPATED. * IMPACTS: ANY UNSECURED OUTDOOR ITEMS SUCH AS TRASH CANS MAY BE BLOWN AROUND OR TOPPLED. HAZARDOUS DRIVING CONDITIONS CAN BE EXPECTED FOR HIGH PROFILE VEHICLES TRAVELING ON NORTH TO SOUTH ORIENTED ROADS. SMALL TREES...LARGE LOOSE BRANCHES OR WEAK AND ROTTEN TREES COULD FALL AND CAUSE PROPERTY DAMAGE OR INJURY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 50
4 follow-up statements
288 WWUS74 KJAN 180134 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 834 PM CDT WED APR 17 2013 ...WINDY CONDITIONS EXPECTED OVER MUCH OF THE ARKLAMISS DELTA THURSDAY AHEAD OF STRONG COLD FRONT... ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>028-034>036- 040>042-180945- /O.CON.KJAN.WI.Y.0011.130418T1500Z-130419T0300Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...CLEVELAND...INDIANOLA...RULEVILLE... GREENWOOD...GRENADA...VAIDEN...NORTH CARROLLTON...CARROLLTON... WINONA...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA... LEXINGTON...PICKENS...GOODMAN...MAYERSVILLE...ROLLING FORK... ANGUILLA...YAZOO CITY 834 PM CDT WED APR 17 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT THURSDAY. * TIMING: 10 AM CDT THURSDAY THROUGH 10 PM CDT THURSDAY EVENING. * WINDS: SOUTH WINDS OF 25 TO 30 MPH WITH GUSTS AS HIGH AS 40 MPH ANTICIPATED. * IMPACTS: ANY UNSECURED OUTDOOR ITEMS SUCH AS TRASH CANS MAY BE BLOWN AROUND OR TOPPLED. HAZARDOUS DRIVING CONDITIONS CAN BE EXPECTED FOR HIGH PROFILE VEHICLES TRAVELING ON NORTH TO SOUTH ORIENTED ROADS. SMALL TREES...LARGE LOOSE BRANCHES OR WEAK AND ROTTEN TREES COULD FALL AND CAUSE PROPERTY DAMAGE OR INJURY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
500 WWUS74 KJAN 180855 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 355 AM CDT THU APR 18 2013 ...WINDY CONDITIONS EXPECTED OVER MUCH OF THE ARKLAMISS DELTA TODAY AHEAD OF STRONG COLD FRONT... ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>028-034>036- 040>042-190300- /O.CON.KJAN.WI.Y.0011.130418T1500Z-130419T0300Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...CLEVELAND...INDIANOLA...RULEVILLE... GREENWOOD...GRENADA...VAIDEN...NORTH CARROLLTON...CARROLLTON... WINONA...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA... LEXINGTON...PICKENS...GOODMAN...MAYERSVILLE...ROLLING FORK... ANGUILLA...YAZOO CITY 355 AM CDT THU APR 18 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING. * TIMING: 10 AM CDT THURSDAY THROUGH 10 PM CDT THURSDAY EVENING. * WINDS: SOUTH WINDS OF 25 TO 30 MPH WITH GUSTS AS HIGH AS 40 MPH ANTICIPATED. * IMPACTS: ANY UNSECURED OUTDOOR ITEMS SUCH AS TRASH CANS MAY BE BLOWN AROUND OR TOPPLED. HAZARDOUS DRIVING CONDITIONS CAN BE EXPECTED FOR HIGH PROFILE VEHICLES TRAVELING ON NORTH TO SOUTH ORIENTED ROADS. SMALL TREES...LARGE LOOSE BRANCHES OR WEAK AND ROTTEN TREES COULD FALL AND CAUSE PROPERTY DAMAGE OR INJURY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 22
476 WWUS74 KJAN 181653 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 1153 AM CDT THU APR 18 2013 ...WINDY CONDITIONS EXPECTED OVER MUCH OF THE ARKLAMISS DELTA TODAY AHEAD OF STRONG COLD FRONT... ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>028-034>036- 040>042-190100- /O.CON.KJAN.WI.Y.0011.000000T0000Z-130419T0300Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...CLEVELAND...INDIANOLA...RULEVILLE... GREENWOOD...GRENADA...VAIDEN...NORTH CARROLLTON...CARROLLTON... WINONA...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA... LEXINGTON...PICKENS...GOODMAN...MAYERSVILLE...ROLLING FORK... ANGUILLA...YAZOO CITY 1153 AM CDT THU APR 18 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * TIMING: 10 AM CDT THURSDAY THROUGH 10 PM CDT THURSDAY EVENING. * WINDS: SOUTH WINDS OF 25 TO 30 MPH WITH GUSTS AS HIGH AS 40 MPH ANTICIPATED. * IMPACTS: ANY UNSECURED OUTDOOR ITEMS SUCH AS TRASH CANS MAY BE BLOWN AROUND OR TOPPLED. HAZARDOUS DRIVING CONDITIONS CAN BE EXPECTED FOR HIGH PROFILE VEHICLES TRAVELING ON NORTH TO SOUTH ORIENTED ROADS. SMALL TREES...LARGE LOOSE BRANCHES OR WEAK AND ROTTEN TREES COULD FALL AND CAUSE PROPERTY DAMAGE OR INJURY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BB
595 WWUS74 KJAN 182054 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 354 PM CDT THU APR 18 2013 ...WINDY CONDITIONS EXPECTED OVER MUCH OF THE ARKLAMISS DELTA TODAY AHEAD OF STRONG COLD FRONT... ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>028-034>036- 040>042-190300- /O.CON.KJAN.WI.Y.0011.000000T0000Z-130419T0300Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...CLEVELAND...INDIANOLA...RULEVILLE... GREENWOOD...GRENADA...VAIDEN...NORTH CARROLLTON...CARROLLTON... WINONA...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA... LEXINGTON...PICKENS...GOODMAN...MAYERSVILLE...ROLLING FORK... ANGUILLA...YAZOO CITY 354 PM CDT THU APR 18 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * TIMING: NOW THROUGH 10 PM CDT THURSDAY EVENING. * WINDS: SOUTH WINDS OF 25 TO 30 MPH WITH GUSTS AS HIGH AS 40 MPH SHIFTING AROUND TO THE NORTHWEST AND REMAINING GUSTY THROUGH THE EVENING. * IMPACTS: ANY UNSECURED OUTDOOR ITEMS SUCH AS TRASH CANS MAY BE BLOWN AROUND OR TOPPLED. HAZARDOUS DRIVING CONDITIONS CAN BE EXPECTED FOR HIGH PROFILE VEHICLES TRAVELING ON NORTH TO SOUTH ORIENTED ROADS. SMALL TREES...LARGE LOOSE BRANCHES OR WEAK AND ROTTEN TREES COULD FALL AND CAUSE PROPERTY DAMAGE OR INJURY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 50
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Apr 17, 10:25 AM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, Apr 17, 10:25 AM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1025 AM CDT WED APR 17 2013 ..SEVERE WEATHER EVENT LOOKING LIKELY LATE THURSDAY AFTERNOON INTO THURSDAY NIGHT... .UPDATE...INCREASED POPS A LITTLE IN NORTHERN AND NORTHEASTERN ZONES THIS AFTERNOON AND THIS EVENING. OTHERWISE SHORT TERM FORECAST THROUGH TONIGHT WAS CHANGED ONLY A LITTLE FROM PREVIOUS. /BB/ && .DISCUSSION...WATER VAPOR IMAGERY THIS MORNING REVEALS AN UPPER LEVEL SHORTWAVE PUSHING INTO THE LOWER MS VALLEY FROM THE WEST AND SOUTHWEST. THIS WAVE WILL TRACK ACROSS THE FORECAST AREA THROUGH THIS EVENING. WELL TO OUR NORTH ALONG A STALLED FRONT IN THE OHIO VALLEY OVERNIGHT CONVECTION VIEWED IN IR SATELLITE IMAGERY SEEMS TO HAVE KICKED A GRAVITY WAVE IN OUR DIRECTION...ALTHOUGH THIS FEATURE IS HARD TO SPOT AT PRESENT. EXAMINING MORNING JAN/BMX/OHX SOUNDINGS REVEALS A SHARED STABLE LAYER IN THERMAL CAP AT 700 MB THAT WOULD BE GOOD SURFACE FOR LONG DISTANCE WAVE PROPAGATION. APPARENTLY THAT IS WHAT IS GOING ON IN MANY OF THE MODELS THAT WANT TO SHOW BACKDOORING TYPE CONVECTION COMING INTO AT LEAST MY NORTHEAST ZONES THIS AFTERNOON/EARLY EVENING FROM OUT OF THE TENNESSEE VALLEY. GRAVITY WAVE SEEMS ONLY REASONABLE INSTIGATOR FOR THIS ACTIVITY SINCE MOVEMENT OTHERWISE COMPLETELY BUCKS FLOW AND MESO BETA PROPAGATION POTENTIAL DOES NOT ACCOUNT FOR OVERALL SOUTHWEST MOVEMENT. ANYWAY...NOT POSITIVE WE WILL GET MENTIONED CONVECTION IN MORE THAN VERY ISOLATED FASHION THIS AFTERNOON GIVEN CAP STRENGTH AND POTENTIALLY LIMITED LIFT FOR MOST OF THE REGION. I DID EXPAND 20 POPS IN NORTHERN AND NORTHEASTERN AREAS (OF MAINLY MS) IN CONSIDERATION OF CONSOLIDATED WEAK LIFT FROM TRADITIONAL SHORT WAVE AND GRAVITY WAVES BEING JUXTAPOSED. GIVEN ABOVE NORMAL WARMTH ANTICIPATED AND HIGH MOISTURE ANY VIGOROUS STORMS COULD BE CAPABLE OF BRIEF GUSTY WINDS AND AT LEAST SMALL HAIL. IF CONVECTION STARTS AT LEAST WEAKLY ORGANIZING TO OUR NORTHEAST THROUGH EARLY AFTERNOON WE MAY MENTION SUCH WORDING IN THE HWO FOR NORTHEAST ZONES WHILE BUMPING UP POPS. OTHERWISE...ANTICIPATE CURRENTLY MOSTLY CLOUDY TO PARTLY SKIES BECOMING MAINLY PARTLY CLOUDY THROUGH THE DAY WITH WARM HIGH TEMPERATURES IN THE MID TO UPPER 80S. MAIN UPDATE FOCUSING ON SEVERE WEATHER LATE TOMORROW INTO TOMORROW NIGHT WILL BE COMING WITH THE AFTERNOON PACKAGE. /BB/ && .PREV DISCUSSION... /ISSUED 405 AM CDT WED APR 17 2013/ SHORT TERM......TODAY THROUGH THURSDAY NIGHT...ANOTHER WARM NIGHT ACROSS THE ARKLAMISS AS TEMPERATURES STRUGGLE TO FALL INTO THE 60S FOR MOST AREAS...THANKS IN PART TO A TIGHT SURFACE PRESSURE GRADIENT AND PASSING HIGH CLOUDS. STRATUS HAS BEEN SLUGGISH TO OVERSPREAD THE DEEP SOUTH THIS MORNING AS OPPOSED TO THE LAST COUPLE MORNINGS BUT STILL EXPECT LIMITED SUN THROUGH THE EARLY MORNING HOURS SOUTH OF I-20 BEFORE THE CLOUDS BREAK UP MID/LATE MORNING. AREAS FURTHER NORTH WILL PROBABLY SEE MORE SUN EARLY ON. THINGS ARE EXPECTED TO WARM QUICKLY HEADED INTO THE AFTERNOON WITH HIGHS CLIMBING INTO THE MID/POSSIBLY UPPER 80S. SURFACE WINDS WILL BE A BIT GUSTY ONCE AGAIN DURING THE PM HOURS REMAINING BELOW ADVISORY CRITERIA. NOT MUCH CHANGE IS EXPECTED HEADED INTO TONIGHT ALTHOUGH UPPER LEVEL CLOUD COVER SHOULDN'T BE QUITE AS EXPANSIVE. OVERNIGHT LOWS LOOK TO BE HEADED FOR THE LOWER 70S ONCE AGAIN FOR MOST AREAS. ONE LAST WARM AND WINDY DAY WILL UNFOLD ON THURSDAY AS THE ARKLAMISS ANTICIPATES THE ARRIVAL OF A STRONG SPRINGTIME COLD FRONT LATE IN THE DAY. WINDS ACROSS A GOOD PORTION OF THE AREA WILL LIKELY GUST IN EXCESS OF 30 MPH DURING THE AFTERNOON...WITH GUSTS APPROACHING 40 MPH NOT OUT OF THE QUESTION ACROSS THE DELTA. A WIND ADVISORY FOR AT LEAST THE DELTA/IF NOT AREAS FURTHER SOUTH AND EAST/LOOKS LIKELY. HIGHS DURING THE DAY MAY VERY WELL BE SIMILAR TO TODAY...HOWEVER A FEW WARM ADVECTION SHOWERS MAY OVERSPREAD AREAS SOUTH OF I-20 AND WEST OF I-59 DURING THE AFTERNOON WHICH WOULD HELP KEEP THE HEAT IN CHECK. AS MENTIONED A STRONG COLD FRONT ATTENDANT TO A POWERFUL UPPER SYSTEM CROSSING THE INTERIOR U.S. WILL SWING ACROSS THE REGION LATE IN THE DAY...PRIMARILY DURING THE EVENING/OVERNIGHT HOURS. OUR PROLONGED PERIOD OF WARM/SOUTHERLY FLOW HAS PRIMED THE ATMOSPHERE NICELY WITH ABUNDANT LOW LEVEL MOISTURE (DEW POINTS NEAR 70) WHICH LOOKS TO YIELD AN ABUNDANCE OF INSTABILITY COME THURSDAY AFTERNOON AHEAD OF THE FRONT. SBCAPE VALUES IN EXCESS OF 1300J/KG TAKEN OFF THE RAW MODEL OUTPUT ACROSS AREAS ALONG/WEST OF THE MS RIVER ARE RATHER HEALTHY AND LIKELY UNDERDONE. A STRONG CAP OUT AHEAD OF THE FRONT COMBINED WITH DEEP LAYER SHEAR FAIRLY PARALLEL TO THE BOUNDARY LAYER FORCING SUGGEST AN INTENSE SQUALL LINE IS LIKELY...WITH THE MODELS SHOWING THIS LINE TAKING SHAPE ACROSS THE ARKLATEX BY MID DAY THURSDAY. THE MOST WIDESPREAD RISK OF SEVERE WEATHER FOR OUR AREA APPEARS TO BE TOWARD THE WESTERN HALF OF OUR CWA DURING THE EVENING HOURS AS THE FRONT FIRST PUSHES IN. SIGNIFICANT WIND GUSTS OF 70 MPH AND TORNADOES LOOK TO BE THE PRIMARY RISKS HERE ALTHOUGH HAIL OF QUARTER SIZE CERTAINLY CAN'T BE RULED OUT. AS THE FRONT MAKES IT WAY EAST...IT'S POSSIBLE THE MOST INTENSE PORTIONS OF THE LINE MAY BE FAVORED NORTH OF I-20 WHERE THE BEST SHEAR/INSTABILITY COMBINATION WILL BE LOCATED FAVORABLE FOR CONTINUED DAMAGING WINDS AND TORNADOES. BY NO MEANS THOUGH DO AREAS FURTHER SOUTH AND EAST LACK SEVERE WEATHER POTENTIAL...IT JUST MAY NOT BE AS HIGH AS FURTHER NORTH. THE HWO/GRAPHICS CONVEY THESE THOUGHTS WELL AND WILL BE MAKING MINIMAL CHANGES. IN ADDITION...LOCALLY HEAVY DOWNPOURS ARE ALMOST A CERTAINTY GIVEN PW VALUES IN EXCESS OF 2 INCHES RIGHT ALONG THE FRONT. FLASH FLOOD RISK SHOULD BE MINIMIZED BY THE SPEED AT WHICH THE LINE PASSES...BUT THIS WILL BE SOMETHING TO KEEP IN MIND. MODEL CONSENSUS ON TIMING HAS THE FRONT PUSHING INTO AL BY THE EARLY MORNING HOURS FRIDAY...WITH MUCH COOLER AIR FILTERING IN ACROSS THE REGION IN ITS WAKE ACCOMPANIED BY CLEARING SKIES FROM WEST TO EAST. AS FOR TEMPS/POPS...THE GFS MOS SEEMED PRETTY REASONABLE. I DID CUT TEMPS FRI NIGHT A DEGREE OR TWO ACROSS AREAS FURTHER WEST WHERE CONFIDENCE IS HIGHER THE FRONT WILL HAVE PASSED. A SLIGHT RAISE OF OVERNIGHT LOWS FOR TONIGHT WAS NEEDED AS THE MODEL CONTINUES TO STRUGGLE WITH THE WINDS/STRATUS KEEPING TEMPS UP. /BK/ LONG TERM...FRIDAY THROUGH WEDNESDAY...A COOLER START TO THE LONG TERM IS EXPECTED WITH DRIER WEATHER AFTER FRIDAY MORNING. MODELS ARE IN GOOD AGREEMENT THAT THE COLD FRONT WILL BE SOUTHEAST OF OUR CWA BY SUNRISE FRIDAY AND THERE WILL BE POST FRONTAL RAIN OVER OUR SOUTHEAST ZONES UNTIL CLOSE TO NOON. MUCH COOLER AND DRIER AIR WILL MOVE INTO OUR CWA FRIDAY IN THE WAKE OF THE COLD FRONT. DEW POINTS WILL BE KNOCKED DOWN FROM THE UPPER 60S AHEAD OF THE FRONT TO THE 40S IN ITS WAKE. THE SUN SHOULD BREAK OUT ACROSS THE AREA FRIDAY AFTERNOON BUT BREEZY WEST TO NORTHWEST WINDS WILL HOLD TEMPERATURES TO THE LOW TO MID 60S AT MOST SITES. THE GFSMOS HIGHS FOR FRIDAY WERE AMONG THE HIGHEST ENSEMBLE MEMBERS CENTRAL AND SOUTH. HAVE OPTED TO CUT HIGHS SEVERAL DEGREES CLOSER TO ENSEMBLE MEANS OR A COUPLE DEGREES WARMER THAN NAMMOS. THE MAIN UPPER LEVEL TROUGH AXIS WILL SWING ACROSS THE CWA FRIDAY NIGHT BUT BROAD UPPER LEVEL TROUGHING WILL CONTINUE OVER OUR REGION THROUGH SUNDAY MORNING. THE SURFACE HIGH OVER THE SOUTHERN PLAINS FRIDAY WILL BECOME CENTERED OVER OUR CWA BY NOON SATURDAY BUT CONTINUE SHIFTING EAST THROUGH SUNDAY. COOLER THAN NORMAL TEMPERATURES FRIDAY WILL LAST THROUGH MONDAY MORNING. SATURDAY MORNING WILL BE THE COLDEST MORNING OF THE PERIOD AND PATCHY FROST WILL BE POSSIBLE IN THE NORMALLY COLDER LOCATIONS. DRY WEATHER IS EXPECTED FRIDAY AFTERNOON THROUGH SUNDAY BUT THE GFS AND ECMWF DIFFER ON THE TIMING OF SEVERAL DISTURBANCES MOVING ACROSS THE REGION. THE GFS MAINTAINS DRY WEATHER THROUGH MONDAY AND IS STRONGER WITH A SURFACE WEDGE DOWN THE EASTERN SEABOARD THAT RIDGES BACK INTO OUR CWA. THE ECMWF BRINGS A SHORTWAVE OVER OUR CWA MONDAY AND DEVELOPS CONVECTION DURING THE HEAT OF THE DAY. HAVE OPTED TO FOLLOW THE DRIER GFS FOR MONDAY. BY TUESDAY MORNING BOTH MODELS SHOW A MORE AMPLIFIED UPPER LEVEL TROUGH DROPPING OVER THE ROCKIES AND OUR FLOW ALOFT BACKING TO THE SOUTHWEST AHEAD OF IT. COMBINED WITH SURFACE RIDGING TEMPERATURES SHOULD TOP OUT ABOVE NORMAL TUESDAY. BY MIDNIGHT TUESDAY THE GFS HAS A MUCH WEAKER OPEN TROUGH OVER THE PLAINS WHILE THE ECMWF CLOSES OFF A LOW OVER THE MID MISSISSIPPI VALLEY. BOTH MODELS HAVE A COLD FRONT OVER OUR NORTHWEST MOST ZONES BY MIDNIGHT THAT MOVES ACROSS OUR CWA WEDNESDAY. THUS...BOTH MODELS HAVE RAIN CHANCES INCREASING OVER OUR CWA TUESDAY NIGHT INTO WEDNESDAY FOR A WET END TO THE LONG TERM. /22/ && .AVIATION...MOSTLY VFR CONDS PREVAIL WITH MVFR CONDS AT KGLH AND KTVR ALONG THE MS RIVER TOWARDS KMLU WITH BKN/OVC015 UNDERNEATH HIGH CIRRUS OVER TOP THE REST OF THE REGION. MVFR SITES SHOULD SLOWLY IMPROVE NEXT COUPLE OF HOURS BUT VISIBLE SAT LOOP SUGGESTS STRATUS EROSION WILL BE SLOW. ANOTHER AREA OF STRATUS CLOUDS NEAR MVFR IS DEVELOPING BETWEEN KHBG AND KMEI AND COULD REACH INTO KMEI 16-17Z. CONFIDENCE IS NOT HIGH ON THIS OCCURRING AND WILL MONITOR TRENDS. A FEW SHRA/TSRA PSBL FOR GTR BUT NOT HIGH ENOUGH PROBS FOR INCLUSION IN TAF AT THIS TIME. XPCT MVFR/IFR CONDS AGAIN OVRNGT WITH LOW STRATUS/FOG SIMILAR TO THIS MORNING. WINDS WILL BE SOUTH AT 10-15 KT WITH SOME GUSTS TO 20 KT THROUGH THE AFTN AND STAY NEAR 10 KT OVERNIGHT. WINDS WILL INCREASE TO NEAR 15-20 KT TOMORROW WITH GUSTS TO 25-30KT AT TIMES...ESPECIALLY FOR KGLH/GWO. /ALLEN/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 86 68 82 53 / 13 13 34 100 MERIDIAN 86 67 86 59 / 17 17 13 98 VICKSBURG 87 70 83 50 / 11 14 57 100 HATTIESBURG 87 66 84 60 / 11 11 20 100 NATCHEZ 86 70 81 49 / 12 12 35 100 GREENVILLE 84 70 84 47 / 16 16 74 100 GREENWOOD 85 69 85 49 / 18 18 53 100 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BB/ALLEN/BK/22
Hazardous weather outlook, Apr 17, 4:22 AM CDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 422 AM CDT WED APR 17 2013 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>045-047>050- 053-054-059-060-180930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-WARREN- HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-JEFFERSON-ADAMS- 422 AM CDT WED APR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEVERE STORMS CAPABLE OF PRODUCING WIDESPREAD DAMAGING WINDS ARE EXPECTED GENERALLY ALONG AND NORTHWEST OF THE NATCHEZ TRACE AS A STRONG COLD FRONT MOVES ACROSS THE AREA LATE THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT. IN ADDITION...A FEW TORNADOES AND HAIL WILL BE POSSIBLE AS THIS SYSTEM PASSES. A STRONG PRESSURE GRADIENT WILL ALSO PRODUCE WINDY AND GUSTY CONDITIONS ACROSS THE AREA ON THURSDAY. EXPECT SUSTAINED WINDS FROM THE SOUTH OF 20 TO 30 MPH WITH OCCASIONAL TO FREQUENT GUSTS RANGING FROM 35 TO 45 MPH. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED LATE THURSDAY AFTERNOON INTO THURSDAY NIGHT. MSZ046-051-052-055>058-061>066-072>074-180930- KEMPER-NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE-FRANKLIN MS- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 422 AM CDT WED APR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEVERE STORMS ARE POSSIBLE THURSDAY NIGHT INTO EARLY FRIDAY MORNING AS A COLD FRONT MOVES ACROSS THE REGION. THE MOST INTENSE STORMS ARE EXPECTED TO BE CAPABLE OF DAMAGING WIND GUSTS. A FEW TORNADOES WILL ALSO BE POSSIBLE. A STRONG PRESSURE GRADIENT WILL ALSO PRODUCE WINDY AND GUSTY CONDITIONS ACROSS THE AREA ON THURSDAY. EXPECT SUSTAINED WINDS FROM THE SOUTH OF 20 TO 25 MPH WITH OCCASIONAL TO FREQUENT GUSTS RANGING FROM 30 TO 40 MPH. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED THURSDAY EVENING INTO THURSDAY NIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. BK
Nearby
Wind Advisories in Mississippi, 2013Wind Advisories in Louisiana, 2013Wind Advisories in Arkansas, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.